MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned, extended investigation is pending at this time.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
The customer reported receiving erratic readings on their adc blood glucose meter.Customer reported receiving readings of 300 mg/dl, and 60 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Meter cdgn199-m4203 has been returned and investigated with retained test strips.Visual inspection has been performed on the meter and no issues were observed.Meter powered on with button depression and with test strip insertion.Meter advanced to the "apply sample" screen when a test strip was inserted.Control solution testing was performed and no issues were performed.All results were within range specification.No malfunction or product deficiency was identified.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.No product was returned for the freestyle strips.Dhr for the freestyle freedom lite meter was reviewed and the dhr showed the freestyle freedom lite meter passed all tests prior to release.Dhr for the freestyle strips were reviewed and the dhr showed the freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.If the partial product is returned, a physical investigation will be performed, and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key12529926
Report Number2954323-2021-85841
Device Sequence Number17216197
Product Code NBW
UDI-Device Identifier00699073710260
UDI-Public00699073710260
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Model Number70914-70
Device Catalogue Number71026
Device Lot Number1128487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Patient Weight74